HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Gallbladder (http://www.healthboards.com/boards/gallbladder/)
-   -   Questran question (http://www.healthboards.com/boards/gallbladder/927580-questran-question.html)

Lady221 11-14-2012 06:53 PM

Questran question
 
I was told I have bile salt D after gallbladder surgery. The only suggestion given was to take Questran. I have tried to adjust the amount like the Dr suggested but I'm still having problems. After taking it I seem to get all bound up (for lack of better words) I have pain from my chest down to my stomach. All upper gastro area. My stomach gets rock hard and I feel so sick. After several hours it goes away. I'm guessing I feel better after I digest the stuff. As it is now I'm taking only 1/3 scoop a day. Does anyone else have this problem with upper gastro after taking it? I just can't take this stuff. UGH
thanks for any advice

rufous57 11-27-2012 06:24 PM

Re: Questran question
 
How long ago did you have your gallbladder removed? If it was recent, you might try eating non-fat for a few weeks afterward.

I also had some problems with diarrhea after my gallbladder surgery, after 2 months, my doctor gave me a prescription for Welchol, which is pretty much the same thing as Questran. I don't recall feeling any gastric distress, and it did stop the diarrhea, however, it was horribly constipating to my system. I quit taking it after a week.

Ask your doctor about taking calcium supplements, 500mg works for some people that I have known. Good luck to you, please let us know how you're doing.

Lady221 11-27-2012 06:30 PM

Re: Questran question
 
[QUOTE=rufous57;5095662]How long ago did you have your gallbladder removed? If it was recent, you might try eating non-fat for a few weeks afterward.

I also had some problems with diarrhea after my gallbladder surgery, after 2 months, my doctor gave me a prescription for Welchol, which is pretty much the same thing as Questran. I don't recall feeling any gastric distress, and it did stop the diarrhea, however, it was horribly constipating to my system. I quit taking it after a week.

Ask your doctor about taking calcium supplements, 500mg works for some people that I have known. Good luck to you, please let us know how you're doing.[/QUOTE]

It's been 2 years since I had my GB out. My Dr has now started me on Nexium and it's helping with the upper pain. Call me weird but when I have "lower" problems my GERD goes away. When I have "upper" problems, the diarrhea goes away. I'm a mess. :(


All times are GMT -7. The time now is 05:24 AM.